Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Well, currently I'm @ the beginning of my fourth month. My dermo said that I should've been clear of breakouts @ the end of my third month, so they bumped up my perscription. They said that it was due to me using he generic instead of the brand-name (brand-name would cost me about $260 a monh), so now I'm taking three 40mg pills daily.

So, my dream of being acne free before college started went down the toilet. Now I'm here and having a miserable time with my acne. I probably have about 2-3 pimples on my face, but the rest of my face are made up of these penny-quarter size legions of dry skin (I mean, each legion is ONE PIECE) and it is leaving my skin pretty red. I've been trying this stuff called Avar-Green (*sp) to take away the redness, but it just ends up turning my skin green because I put too much on.

Anybody know if this whole, lizard-skin stage is normal? Did you guys have these huge legions of dry skin. I mean, I could literally pull on either side of my cheek and the piece of skin would just start ripping in half. I'm just leaviong them all on instead of picking at them. I figure, they're there for a reason, right?

Well, off to bio class......kinda ironic...

Share this post


Link to post
Share on other sites

wtf? your derm is a retard. 120mg a day is an incredibly high dosage, I thought derms know better now. The only reason anyone should take more than 100mg a day is if they weigh about 250 pounds.

And the pathetic excuse of you not being clear after 3 months is despicable. I can't believe your derm is so obnoxiously oblivious. Generic is compounded with exactly the same elements -- it's been proven to work the same. That's such BS, jeeze it makes me mad.

If I were you I'd print up some articles (i can help you find them) and prove to him how much of an idiot he is.

Depending on your weight, if you weigh around 160lbs, I don't suggest taking more than 80mg a day.

I'm almost positive the legions you're experiencing is because your skin is overwhelmingly dry, and is reacting to it freakishly. Can you post a pic for evaluation please?

Share this post


Link to post
Share on other sites

I can't believe your derm upped your dosage. Take pictures of your face, you might need them for a future lawsuit. That derm is an idiot, find another one asap.

Share this post


Link to post
Share on other sites

Yeah, I'm 160 lbs and I am taking 120mg a day.

There could be a couple of reasons for the skin legions though:

1) Too much accutane

2) I washed my face really hard one day with a wash cloth to get the dead skin off.... and it made my whole face feel raw. Maybe to heal my face, my body gave me these large scab things to "heal" the raw area.

3) I also didn't notice these scabs until I started taking steroids this past tuesday. NO, not "i want to look like arnold" steroids. These are steroids for a horrible break-out of poison-ivy I got. I know it affects your skin (I mean.... it obviously has to or it wouldn't help the poison ivy), but I'm not sure if it might have anything to do with this.

Share this post


Link to post
Share on other sites

hmm it could be a side-effect of the poison ivy steroids. Lol, when I first read that you were taking steroids I was gonna kill ya cus steroids have even more side-effects than accutane heh.

Umm, I still believe the dry skin is from your high accutane dose. If you're 160lbs you should only be taking around 60mg. Even with 80mg your face will be pretty dry, to the point where skin randomly rips off. If your acne is really that severe afer 3 months of the Tane then I guess stick with 80, but 120mg is way too high.

Pics please ? ohmy.gif

Share this post


Link to post
Share on other sites

If I had a camera I'd definitely take some pics. I wish I could just go down to the Saint Louis University Hospital (I'm @ SLU) and have a derm just look at me and tell me if the dosage is way to high. But, alas, everything costs money.

Share this post


Link to post
Share on other sites

It is high man, but you don't have to take my word for it. The most you should be taking is 1mg/kg.

Have the legions started healing?

Share this post


Link to post
Share on other sites

Dont flip out fellas, the human body can easily withstand 120mg of accutane and more. The side effects may become harsh though. Many people take that kind of dose and it is not bad as long as you monitor your blood. The Derm is prob scared because he saw you were not clearing at 80 mg, and thats strange. He did the right thing by raising your dose, as he has no other options. He wants to see results for you just as bad as you do, and when he doesn't, he prob feels bad about it. Give it time too. Can take up to 6 months to clear on accutane. He can carry your dosage for an extra few months if he and you are careful.

Smoothbeamin..... cool.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×